MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 7/60/80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 7/60/80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 357296
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-35 balloon catheter was selected for treatment of a moderately calcified lesion with 80 percent stenosis degree in the moderately tortuous sfa.The balloon easily reached the lesion without resistance and without using force.When the balloon inflation was attempted, there was no reading on the atm dial and the balloon was not inflating on fluoro.It was noticed that the inflation fluid was in fact leaking out of the wire lumen.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, a video taken in the cathlab was reviewed.In the video provided the physician attempts to inflate the balloon with a syringe via the inflation port of the complaint instrument during which water leaks out of the guidewire port.The technical investigation showed that the balloon has been inflated and was partially deflated in the as-returned state.Functional testing was performed during which the balloon opened but the pressure did not hold since water was leaking from the guidewire port.The reported complaint event could thus be reproduced.However, despite detailed microscopic inspection and subsequent dissection of the instrument, the leakage site could not be identified.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is inflated and tested for air tightness by means of a pressure test and a helium leakage test.Based on the conducted investigations, no material or manufacturing related root cause was identified.The final root cause for the reported event could not be determined.

Brand Name
PASSEO-35 7/60/80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17735781
Report Number1028232-2023-04539
Device Sequence Number5492726
Product Code DQY
UDI-Device Identifier07640119558257
UDI-Public(01)07640119558257(17)2603
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2026
Device Model Number357296
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03231074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown